Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Took medicine for headache. Noticed increase of taste and smell. What is going on?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I woke up this morning with a terrable head ache.I got reliefe after taking 1 Ivy Profen 3 hours apart.
After this I noticed a increase of taste & smell. I also felt strange, almost in a dream state all day.

Any explaination?
Posted Tue, 1 Jan 2013 in Headache and Migraines
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     45 year old male
•     Known case of Marfan syndrome
•     Complaints of: increase of taste & smell and dream like state after improvement in headache with Ibuprofen.
You case is interesting and but difficult too. There are multiple diagnostic possibilities in your case. I will try to give my best effort to help you in this problem.

I would like to consider multiple possibilities in following hierarchy which need to be investigated:
•     Neurological problem: As your problem started with headache and proceed to change in taste and smell. Presence of Marfan also increases chances of developing central nervous system disorders. You may need evaluation by neurologist and MRI brain.
•     Anxiety disorder: All these symptoms are possible in some anxiety disorders.
•     Vitamin deficiency: Get serum B12 level. Start multi vitamins as they are easily available.
•     Side effect of substance use: Stop use if present.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor